I’ve been trawling through this forum and seems like you guys are really helpful – not sure who’s active anymore but anyway I have some questions. Sorry it's long, if you’re feeling helpful but not up to reading then skip to the end :-)
I’m 20 and developed HPPD from LSD maybe 13/14 months ago. Light tracers, afterimages, visual snow, seeing colours etc. It caused me a bit of anxiety towards the beginning but it must have been very mild because it hardly bothered me at all. I could’ve very easily lived with it. I did MDMA multiple times in the following year, and some coke and keta, none made any difference to my HPPD, so I just linked it to LSD (wasn’t sure what it was really).
Just over a month ago I had mushrooms for the first (and LAST) time. Trip was extremely intense, I passed out and then it was like I’d woken up in another galaxy, but not a terrible experience like some you hear. About a week later I woke up with insane visuals, everything moving around, colours vibrant, people’s faces looked pink and yellow. I was vomiting and could hardly stand up. I felt like my life had ended, like I was no longer myself at all. I was seeing through a fish eye lens, my voice wasn’t my own, everything was moving around me like on a boat (I also have sea sickness so that didn’t help haha), brain fog, paranoia, crippling anxiety, muscle spasms and pain.
Im lucky enough to have a psych ive been seeing for the last 5 years so had that support. I found out a lot of the non-visual symptoms were anxiety-related (brain fog, muscle spasms, paranoia, and some worsening of visuals). I actually still feel as sharp as ever, just distracted by my visuals a lot of the time. My anxiety hasn’t been as bad, I’ve dealt with anxiety and depression before so that part I can handle.
It’s the fucking DP/DR that gets me, have never experienced it before and its hell. It got so bad I thought I was in a virtual reality simulator and my memories were all fake. And the visuals are definitely the cause – how could I not feel like things are fake if everything looks fake? I’ve been very up and down in managing it since then but still functioning, seeing friends, doing uni work, trying to get out and do things, exercise, I already ate pretty healthy.
Symptoms now: everything permanently looks like a mild acid/mushroom trip, covered in very heavy static, nothing looks solid, colours very vibrant and stuff moves in my peripheral vision, and sort of wobbles in and out of shape when I look at it (with all the afterimages, light trails etc. but I was already sort of okay with that stuff and can deal with it), and DP/DR. I am feeling depressed but that I can deal with.
So my questions are: do your visuals (the static in particular) ever fade away or will I just have to get used to them?
Or as it’s been just over a month since it got really bad, is it worth having Klonopin, Sinemet or Keppra now or should I wait?
I was thinking sinemet could be worth a try, even though it hasn’t done much to a lot of people, it seems to have the least side effects and I want my DP/DR to go away.
Or should I just get some Klonopin for the days when it gets really bad?
Very luckily my dad’s a doctor and completely believes me and is willing to prescribe me anything I think will help. (I live in Australia and have heard it’s hard to get it recognised at all here)
Sorry for the long ramble and thank you so much to whoever replies <3
Hi, I am in the middle of a klonopin taper. I have gone from 1 mg to .05 in the past 2 weeks. I also cut my remeron from 15 mg to 7.5 last Sunday. I started using some CBD oil last Friday mainly to help with chronic pain conditions but also heard it could help with klonopin withdrawal. My dp/dr HPPD symptoms started going through the roof yesterday with panic attacks. My sleep has been terrible since I cut the remeron dose, but last night was the worst with pounding heart like I thought I was going to die. I guess my question to anyone is do you think the symptoms I am having are from withdrawals from meds or do you think CBD could be triggering any of them? I last cut klonopin dose two days ago from .75 to .5. The oil I have is not supposed to have any THC in it.
For the last ~20 years, I've had "some disorder," that has similarities to Chronic Fatigue Syndrome (CFS) and other similar syndromes (like Dysautonomia). I used to be EXTREMELY sensitive to ALL HERBS & MEDS. They would have 1,000x's exaggerated effects. ASHWAGANDHA: Used to be a temporary cure for my extreme sensitivities (for 24 hours). CHAMOMILE: Used to do the exact opposite of Ashwagandha; it would INCREASE my sensitives (for 24 hours). AFTER CHOLINE: After I took CDP Choline & Choline Bitartrate extensively, Meds & all herbs no longer work, and I have long-term critical and alarming levels of fatigue & brain fog. Can somebody help me reverse whatever the Choline supplements did to me?
The following are POSSIBLY relevant:
Acetylcholine Mediated Vasodilatation in the Microcirculation of Patients with Chronic Fatigue Syndrome
By Deleted account
>Visits the doctors about HPPD, doctor doesn't know anything about HPPD
>Tells doctor about persisting drug-induced hallucinations and panic attacks, gets referred to a drug and alcohol service
>Makes it clear that there is no history of addiction or continued use, gets referred to psychiatrists
>Open to suggestion, trying not to be classed as a drug-seeker, I accept the anti-psychotic prescription Seroquel
>Takes Seroquel, makes HPPD worse, notifies doctors of this
>Is offered SSRI anti-depressants for panic attacks, rejected them
>Prescribed antipsychotic Olanzepine (Zyprexa), which doesn't do anything for HPPD, and Diazepam (Valium) for panic attacks, which also does nothing
>Moved to a mental health facility so that doctors can sort medication out
>Psychiatrists conclude that panic disorder can fix itself and that the HPPD visuals are psychotic hallucinations
>Prescribes Aripiprazole (Abilify), and took away the Diazepam, which made HPPD worse, and induced anxiety and hypertension (high blood pressure)
Psychiatrists insist that benzo's are unsafe and should only be used short term due to risk of addiction, despite no history of addiction and the thousands of milligrams worth of any benzodiazepine it would take to actually be fatal.
Big fuck you to every single doctor out there who hasn't done their research and has treated every HPPD patient like this. I have already explained to them that the most effective treatment for HPPD include anti-convulsants, but they do not listen. Instead they want to chuck as many anti-psychotics and anti-depressants at me as possible, hoping that I will come across one that will eventually kill me. These doctors are not here to help, they are here to kill and deny effective treatment. Even if addiction were a problem (which is not if you do not abuse medicaiton), I'd rather be addicted to a drug than have HPPD for the rest of my life. Now I will proceed to seek medication illegally because this medical system has failed me.